Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 11, 2021, 6:47 PM EDT for Orange County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 6:47 PM EDT (22:47 UTC)
- Expired
- Jun 11, 2021, 7:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 70 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810 WWUS82 KMLB 112247 SPSMLB Special Weather Statement National Weather Service Melbourne FL 647 PM EDT Fri Jun 11 2021 FLZ045-112315- Orange FL- 647 PM EDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE COUNTY UNTIL 715 PM EDT... At 647 PM EDT, Doppler radar was tracking a strong thunderstorm near Orlando International Airport, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Wedgefield, Orlando International Airport, Avalon Park and Azalea Park. LAT...LON 2839 8136 2856 8133 2855 8112 2836 8110 TIME...MOT...LOC 2247Z 265DEG 13KT 2845 8126 $$ KN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:34 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 11, 3:34 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 334 PM EDT Fri Jun 11 2021 .DISCUSSION... Current-Tonight...The sea breeze has developed along the east central FL coast, and will continue to push gradually inland, with a farther westward movement south of the Cape. Late day sea breeze collisions and greatest potential for showers/storms (PoPs up to 40-50%) continue to be focused toward the Volusia/Brevard coast, and inland through eastern Osceola and Okeechobee counties from late afternoon through the evening hours as this activity gradually pushes eastward through the Treasure Coast and offshore. Main threats from storms that develop will be gusty winds up to 40 mph, lightning strikes and locally heavy rainfall. Overnight lows will be in the low to mid 70s. Saturday...Trough axis aloft shifts southward into Florida tomorrow, pushing the ridge across the west Atlantic farther south of the area. Low level winds respond by increasing out of the W/SW, and should be strong enough to hold off development of the east coast sea breeze tomorrow, except for south of Brevard County where it may stay pinned along the Treasure Coast. Isolated to scattered showers and storms will develop and move eastward and offshore through the afternoon and evening, and could see some enhancement of thunderstorm activity toward the coast with storm/boundary interactions should the the sea breeze form. Greatest rain chances up to 30-40 percent look to mainly be confined south of Orlando where greatest moisture will reside. It will be another hot day, especially with a lack of an inland moving east coast sea breeze, with highs reaching the low to mid 90s. Modified Previous Extended Discussion Sunday-Monday...The mid/upper level ridge axis will continue to edge east-southeast as a positively tilted upper-level trough deepens over the eastern seaboard and into the Southeast through the weekend. Rain chances will increase on Sunday as a decaying wave moves through the Southeast with the tail end of the front moving into northern Florida. Scattered-to-numerous showers and storms will be possible areawide, however, the greatest forcing and moisture will be near and along I-4, in addition to the northern portions of east-central Florida. Rain chances will continue into the start of the workweek as the front exits the region with the low pressure center moving off the Carolina coasts. Highs will remain in the low-to-mid 90s through Monday. Lows will be in the low-to-mid 70s during the overnight hours. Tuesday-Friday...The longwave upper-level pattern will become more meridional through at least the middle part of the workweek as an upper-level trough deepens over eastern CONUS with a ridge building over west-central CONUS. The upper-level jet axis will dig into as far south as South Carolina by the middle part of the week. Multiple disturbances will move along the jet axis throughout the week which will help trigger showers and thunderstorms to develop each day as the ridge remains weak over the Carribean. Scattered-to-numerous showers and storms will develop through the week, especially during the afternoon hours due to local sea breeze interactions and diurnal effects with a frontal boundary parked over the Deep South. The forecast becomes more uncertain as we head into the end of the workweek as guidance hints at a potential tropical disturbance developing in the GOM towards the end of the week. The forecast over east-central Florida will largely depend on if/where the system develops and moves. Regardless, the warm temperatures are expected to continue as southerly flow remains over the region. Highs will be in the upper 80s to low 90s with lows in the low-to-mid 70s. && .AVIATION...Convection with embedded storms is expected to occur late this afternoon and through nightfall, mainly along to near the east coast as the west coast breeze merges with the inland drifting east coast breeze boundary. Well inland terminal forecast sites only feature a VCSH mention ascd with the passing west coast breeze boundary. All east coast sites feature either a mention of VCTS or tempo TS, with no reductions in cig or vs below VFR conditions attm. Future amendments may be required for the coastal sites depending on placement and timing of expected convection after 21Z. && .MARINE... Tonight...Southerly winds up to 10-15 knots veer to the W/SW after midnight, with seas ranging from 2-3 feet. Could see a few storms push offshore from late afternoon through the evening from sea breeze collisions across east central Florida. Saturday-Monday...(Previous) Moderate southwesterly flow will continue through Monday. Seas will remain near 1-3 ft with up to 4ft possible across the Volusia and Brevard counties' far offshore waters. The primary marine concern will likely be an increasing risk for strong offshore moving thunderstorms each afternoon/early evening. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 93 73 91 / 10 20 40 60 MCO 74 94 75 91 / 20 20 20 60 MLB 74 92 75 91 / 40 30 20 60 VRB 73 92 73 92 / 30 30 20 60 LEE 75 91 75 89 / 0 20 30 60 SFB 75 94 75 92 / 10 20 30 60 ORL 76 94 77 92 / 10 20 20 60 FPR 72 92 73 93 / 30 30 20 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Watson/Pendergrast
Hazardous weather outlook, Jun 11, 11:09 AM EDT, 7 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1109 AM EDT Fri Jun 11 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-112100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1109 AM EDT Fri Jun 11 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture and instability will lead to scattered late afternoon and evening lightning storms across east central Florida today. The greatest chance for storms over the interior will be between 3 PM and 7 PM, and near the east coast between 5 and 9 PM. Today's storms will move east at 15 to 20 mph from greater Orlando and Cape Canaveral northward, and 10 to 15 mph from Osceola and Brevard Counties southward. Stronger storms will be capable of producing wind gusts up to 40 mph, frequent cloud to ground lightning and torrential downpours of 1 to 2 inches in a 60 to 90 minute period, which may produce ponding or temporary poor drainage flooding of poorly drained roads, urban and low lying areas. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Storms may produce wind gusts to around 35 knots on inland lakes, as well as the intracoastal and nearshore Atlantic waters, with activity crossing the east coast between about 5 and 9 PM. Boaters should watch for storms approaching from the west late today. .RIP CURRENT IMPACT... There will be a moderate risk for life-threatening rip currents at area beaches today. While rip currents will be present all day, the threat will be highest between around 12 noon and 6 PM due to tidal effects. To reduce your chance of being caught in a rip current, only swim within sight of a lifeguard. Never swim alone. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered to numerous lightning storms are forecast each afternoon and early evening, with the activity shifting more toward the east coast and increasing in coverage from Sunday into early next week. A few stronger storms will be possible each day, with cloud to ground lightning strikes, gusty winds and torrential downpours. Offshore moving storms will also pose a threat for locally higher winds and seas to mariners. A moderate risk of rip currents will continue this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Cristaldi/Weitlich
In the hours before
Special weather statement, Jun 11, 6:47 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 647 PM EDT Fri Jun 11 2021 FLZ045-112315- Orange FL- 647 PM EDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE COUNTY UNTIL 715 PM EDT... At 647 PM EDT, Doppler radar was tracking a strong thunderstorm near Orlando International Airport, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Wedgefield, Orlando International Airport, Avalon Park and Azalea Park. LAT...LON 2839 8136 2856 8133 2855 8112 2836 8110 TIME...MOT...LOC 2247Z 265DEG 13KT 2845 8126 KN
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.